Anyone using LYRICA?

Discussion in 'Fibromyalgia Main Forum' started by mountaingirl, Apr 18, 2006.

  1. mountaingirl

    mountaingirl New Member

    I have FMS and have just begun to use Lyrica, a new version of Neurontin, with fewer side effects. I am finding it to relieve a lot of my pain.

    Lyrica is used for nerve pain. I don't know if it will work for unless you have some nerve involvement such as I do in my neck.

    Let me know what your experience is please, with Lyrica
    Thanks
  2. tonakay

    tonakay New Member

    I was taking 50 mg at bedtime to help with pain/sleep. I quit taking it after three days, I couldn't stand the swelling in my hands,ankles, and feet. Good luck to you, hope it continues to work well for you.

    Tona
  3. ckzim

    ckzim New Member

    Yes I started lyrica, for nerve pain, and it does work, but it does cause swelling when I take it.

    I don't know which is worse ...the numbness and tingling, or the swelling? I'm leaning more towards the numbness and tingling as it is only in one hand, where the swelling is in both hands and feet.

    I don't take it every day....only when the numbness and tingling get to me. And even then I take it at night only.

    But like I said..it's a toss up.
  4. cathugs

    cathugs New Member

    Mountain girl,
    Please be careful taking Lyrica. I was taking
    150mg twice daily and it caused terrible swelling
    in my feet and legs.I finally ended up going to Dr.
    I almost had cellulitis. I already had the itchy rash forming. I was put on an AB, Fluid pill and potassium.
    I had awful cramps in my upper calves also.
    BTY I also gained about 2 lbs. a week while I was
    taking it. (10 lbs.)
    I have fms. and a lot of nerve damage in my feet and legs.
    I hope you do well on it, but it was not the one for me.

    These are just some of the things to watch out for.

    Best to you. ((((cathugs))))) Ruth

    [This Message was Edited on 04/20/2006]
  5. fibro15

    fibro15 New Member

    I have been taking lyrica for about 4 months. When I first started it I was amazed at the improvement in energy, pain and my every day migraines were gone! After a couple of weeks the effect was not as great with the pain and energy but the migraines were still gone. I was so excited about that. Well, now the migraines have come back so I am very disappointed. Also I have gained about 10 lb. and always hungry. Guess it is time to wean off this one, how frustrating this disease is!